Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 280, NWS St. Louis, MO

June 6, 20084 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 6, 2008, 4:46 AM CDT for 4 counties in Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2008, 4:46 AM CDT (09:46 UTC)
Expired
Jun 6, 2008, 5:09 AM CDT
In force
23 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Franklin County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 9:43 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1503 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
1.5
Supercell composite
11.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 060946
SVRLSX
MOC071-073-139-151-061030-
/O.NEW.KLSX.SV.W.0280.080606T0946Z-080606T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
446 AM CDT FRI JUN 6 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN CENTRAL MISSOURI
  NORTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
  GASCONADE COUNTY IN EAST CENTRAL MISSOURI
  SOUTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 530 AM CDT

* AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF FREEBURG...OR 18 MILES SOUTHWEST OF LINN...AND MOVING
  NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RICH FOUNTAIN...
  LINN...
  MOUNT STERLING...
  DRAKE...
  HERMANN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3829 9219 3882 9152 3845 9118 3829 9165
TIME...MOT...LOC 0946Z 235DEG 56KT 3828 9198

$$

BRITT
1 follow-up statement
000 
WWUS53 KLSX 061009
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
510 AM CDT FRI JUN 6 2008

MOC071-073-139-151-061020-
/O.CAN.KLSX.SV.W.0280.000000T0000Z-080606T1030Z/
FRANKLIN MO-OSAGE MO-GASCONADE MO-MONTGOMERY MO-
510 AM CDT FRI JUN 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY...
GASCONADE...OSAGE AND NORTHWESTERN FRANKLIN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3829 9219 3882 9152 3845 9118 3829 9165
TIME...MOT...LOC 1010Z 235DEG 56KT 3849 9159

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:16 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 6, 3:16 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
316 AM CDT FRI JUN 6 2008

.DISCUSSION...
/315 AM CDT FRI JUN 6 2008/
DEALING WITH ANOTHER ROUND OF THUNDERSTORMS EARLY THIS MORNING...
WITH LINE OF STRONG TO SEVERE STORMS EXTENDING FROM JUST WEST OF
QUINCY TO SPRINGFIELD...IN SOUTHWEST MISSOURI. THIS WILL BE THE MAIN
FOCUS IN THE SHORT TERM.

BOTH 00Z NAM AND GFS CONTINUE TO WASH OUT FRONTAL BOUNDARY THIS
MORNING...BUT KEEP VIGOROUS SHORTWAVE SLIDING NORTHEASTWARD THROUGH
THE REGION. THIS IN CONJUNCTION WITH BROAD CONFLUENT FLOW WILL HELP
TO TRIGGER CONVECTION...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS TODAY AS ATMOSPHERE RECOVERS AHEAD OF THIS MORNING/S ACTIVITY.
HAVE PLENTIFUL MOISTURE...MODERATE INSTABILITY...BUT WEAK LAPSE
RATES AND LACK OF LARGE SCALE SUPPORT...SO SPC HAS DOWNGRADED
MODERATE RISK TO SLIGHT RISK FOR ENTIRE CWA TODAY AND TONIGHT. WILL
SEE HIGHER POPS SHIFT FURTHER TO THE EAST AND SOUTH OVER CWA BY THIS
AFTERNOON. AS FOR TEMPS...EXPECT COOLER CONDITIONS IN THE WEST DUE
TO RAIN AND CLOUDS WITH HIGHS ONLY IN THE MID 80S WHILE FAR EASTERN
SECTIONS COULD REACH UPPER 80S TO AROUND 90.

BY TONIGHT...MAIN ACTIVITY WILL BE OVER SOUTHERN HALF OF CWA...THEN
IT WILL SHIFT NORTHWARD ON SATURDAY AS POSSIBLE WEAK BOUNDARY LIFTS
NORTHWARD THROUGH REGION...SO KEPT CHANCE POPS FOR NORTHERN HALF OF
CWA DURING THE MORNING HOURS BEFORE TAPERING OFF.

FOR SATURDAY NIGHT THROUGH REST OF FORECAST PERIOD...BOUNDARY TO
REMAIN NEARBY WITH SERIES OF STRONG SHORTWAVES MOVING FROM THE
ROCKIES/CENTRAL PLAINS TO THE WESTERN GREAT LAKES THROUGH NEXT
WEEK...DRAGGING THE FRONTAL BOUNDARY FURTHER SOUTH AND INCREASING
OUR CHANCES OF THUNDERSTORMS. FOR NOW KEPT SLIGHT CHANCE POPS
THROUGH THE PERIOD. SO NO MAJOR CHANGES MADE TO THE EXTENDED.

BYRD
&&

.AVIATION...
/1104 PM CDT THU JUN 5 2008/
FOR THE 06Z TAFS...FAIRLY STG S-SELY SFC WNDS WL CONT LT TGT DUE
TO A STG SFC PRESSURE GRADIENT ACRS THE CWA BTWN SFC LOW AND
TRAILING CDFNT OVER THE PLAINS AND SFC RDG OVER THE SERN US. WL
CONT MENTION OF LLWS IN THE SUS TAF THRU MID MRNG WITH LWR SFC
WND SPEED FCST IN/NR THE RVR VLY. MID-HI LVL CLOUDINESS FM THE
CONVECTION MOVG INTO WRN MO WILL SPREAD NEWD INTO THE TAF SITES
LT TGT. LINE OF CONVECTION OVER WRN MO SHOULD MOVE INTO COU AREA
ARND 08Z FRI AND INTO THE UIN AREA ARND 11Z FRI. WILL INCLUDE A
TEMPO GRP OF TSRA WITH HIGHER WND GUSTS. CONVECTION SHOULD WKN BY
THE TIME IT GETS INTO THE STL METRO AREA JUST AFTER 12Z FRI. NEW
CONVECTION CAN BE EXPECTED TO DVLP DURING THE AFTN HRS AS CDFNT/SFC
TROF MOVES E-SEWD THRU THE CWA. SFC WNDS WILL BE STG AND GUSTY
AGAIN ON FRI WITH A GRADUAL VEERING TO A S-SWLY DIRECTION.

GKS
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 6, 4:30 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
430 AM CDT FRI JUN 6 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
430 AM CDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
LOOK FOR THUNDERSTORMS TO INTENSIFY OR REDEVELOP BY THIS AFTERNOON.
THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE THROUGHOUT THE
EVENING HOURS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES
POSSIBLE.

BREEZY CONDITIONS ARE EXPECTED ONCE AGAIN TODAY...WITH A SOUTH WIND
GUSTING UP TO 35 MPH.

MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI
RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL CONTINUE SATURDAY MORNING ACROSS THE AREA.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON MONDAY.

MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI
RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

In the hours before

Special weather statement, Jun 6, 1:54 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
154 AM CDT FRI JUN 6 2008

MOZ018-026-034-041-042-060730-
BOONE MO-AUDRAIN MO-MONROE MO-SHELBY MO-KNOX MO-
154 AM CDT FRI JUN 6 2008

AT 154 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF EDINA TO
15 MILES SOUTHWEST OF STURGEON...MOVING NORTHEAST AT 50 MPH.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS
TO 50 MPH...BRIEF DOWNPOURS...AND FREQUENT LIGHTNING AS IT AFFECTS
HURDLAND...STURGEON...DUNCANS BRIDGE...CLARENCE...BARING...
WOODLAWN... STURGEON...NOVELTY...PARIS...MAUD AND CENTRALIA BETWEEN
154 AM AND 230 AM.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A TORNADO WATCH IS IN
EFFECT. PEOPLE THROUGHOUT THE AREA SHOULD CAREFULLY MONITOR WEATHER
DEVELOPMENTS OVER THE NEXT FEW HOURS.

BRITT
Special weather statement, Jun 6, 2:19 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
219 AM CDT FRI JUN 6 2008

MOZ018-019-026-027-034-035-041-042-047-048-050-060745-
COLE MO-MONITEAU MO-CALLAWAY MO-BOONE MO-AUDRAIN MO-MONROE MO-
RALLS MO-MARION MO-SHELBY MO-LEWIS MO-KNOX MO-
219 AM CDT FRI JUN 6 2008

AT 219 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
EDINA TO 6 MILES SOUTHWEST OF PARIS TO 6 MILES SOUTHWEST OF
CALIFORNIA...MOVING NORTHEAST AT 45 MPH.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS
TO 50 MPH...BRIEF DOWNPOURS...AND FREQUENT LIGHTNING AS IT AFFECTS
PARIS...LEWISTOWN...SHELBYVILLE...PARIS...MONROE CITY...MARK TWAIN
LAKE...MEXICO...HALLSVILLE AND COLUMBIA BETWEEN 219 AM AND 245 AM.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A TORNADO WATCH IS IN
EFFECT. PEOPLE THROUGHOUT THE AREA SHOULD CAREFULLY MONITOR WEATHER
DEVELOPMENTS OVER THE NEXT FEW HOURS.

BRITT
Special weather statement, Jun 6, 2:43 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
243 AM CDT FRI JUN 6 2008

ILZ095-MOZ019-027-034-035-041-042-047-048-050-060815-
ADAMS IL-COLE MO-MONITEAU MO-CALLAWAY MO-BOONE MO-AUDRAIN MO-
MONROE MO-RALLS MO-MARION MO-LEWIS MO-
243 AM CDT FRI JUN 6 2008

AT 243 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF LEWISTOWN
TO 6 MILES SOUTHWEST OF MONROE CITY TO 15 MILES SOUTHWEST OF
JEFFERSON CITY...MOVING NORTHEAST AT 40 MPH.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS
TO 50 MPH...BRIEF DOWNPOURS...AND FREQUENT LIGHTNING AS IT AFFECTS
MONROE CITY...CANTON...LAGRANCE...QUINCY...HANNIBAL...MEXICO...
COLUMBIA...FULTON AND JEFFERSON CITY BETWEEN 243 AM AND 315 AM.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A TORNADO WATCH IS IN
EFFECT. PEOPLE THROUGHOUT THE AREA SHOULD CAREFULLY MONITOR WEATHER
DEVELOPMENTS OVER THE NEXT FEW HOURS.

BRITT
Special weather statement, Jun 6, 3:46 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
346 AM CDT FRI JUN 6 2008

ILZ095>097-MOZ035-036-042-048>051-060915-
PIKE IL-BROWN IL-ADAMS IL-OSAGE MO-COLE MO-CALLAWAY MO-MONTGOMERY MO-
AUDRAIN MO-PIKE MO-RALLS MO-
346 AM CDT FRI JUN 6 2008

...LINE OF STORMS PRODUCING STRONG WIND GUSTS...

AT 346 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF
QUINCY TO 10 MILES SOUTHEAST OF QUINCY TO 10 MILES SOUTH OF
JEFFERSON CITY...MOVING NORTHEAST AT 40 MPH.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS
TO 45 MPH...BRIEF DOWNPOURS...AND DANGEROUS CLOUD TO GROUND
LIGHTNING AS IT AFFECTS CAMP POINT...MT. STERLING...NEW LONDON...
BOWLING GREEN...MONTGOMERY CITY AND LINN BETWEEN 346 AM AND 415 AM.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A TORNADO WATCH IS IN
EFFECT. PEOPLE THROUGHOUT THE AREA SHOULD CAREFULLY MONITOR WEATHER
DEVELOPMENTS OVER THE NEXT FEW HOURS.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:52 AM CDTSevere Thunderstorm WarningLSXLewis, Marion, Monroe, Ralls38 min
Jun 6, 10:31 AM CDTRiver Flood WarningLSXFranklin, Warren18 days
Jun 6, 10:31 AM CDTRiver Flood WarningLSXSaint Charles, Saint Louis31 days
Jun 6, 1:15 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Jefferson, Washington45 min
Jun 6, 1:47 PM CDTTornado WarningLSXFranklin, Jefferson, Washington43 min
Jun 6, 1:51 PM CDTTornado WarningLSXCrawford54 min
Jun 6, 1:57 PM CDTFlash Flood WarningLSXCrawford, Franklin, Washington8 hr
Jun 6, 2:21 PM CDTTornado WarningLSXJefferson, Saint Louis, City of Saint Louis39 min
Jun 6, 2:30 PM CDTTornado WarningLSXCrawford, Franklin, Jefferson, Washington45 min
Jun 6, 2:37 PM CDTFlash Flood WarningLSXFranklin, Jefferson, Saint Louis, City of Saint Louis4 hr
Jun 6, 2:41 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade24 min
Jun 6, 2:58 PM CDTFlash Flood WarningLSXCity of Saint Louis4 hr
Jun 6, 3:12 PM CDTTornado WarningLSXJefferson, Saint Louis48 min
Jun 6, 3:52 PM CDTFlash Flood WarningLSXJefferson, Saint Louis4 hr
Jun 6, 5:57 PM CDTTornado WarningLSXCrawford, Washington48 min
Jun 6, 6:36 PM CDTTornado WarningLSXWashington39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.